Alert archive / Texas / River Flood Warnings in 2011
River Flood Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 2, 2011, 3:15 PM CDT for Dallas County, Texas. It took effect at May 2, 2011, 7:00 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 3:15 PM CDT (20:15 UTC)
- In effect from
- May 2, 2011, 7:00 PM CDT
- Expired
- May 3, 2011, 8:14 PM CDT
- In force
- 25 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2).
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
104
WGUS44 KFWD 022015
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT MON MAY 2 2011
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS IN TEXAS...
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC113-030815-
/O.NEW.KFWD.FL.W.0004.110503T0000Z-110504T1200Z/
/DALT2.1.ER.110503T0000Z.110503T0600Z.110504T0000Z.NO/
315 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE TRINITY RIVER AT DALLAS.
* FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 300 PM MONDAY THE STAGE WAS 26.18 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY
EVENING AND CONTINUE TO RISE TO A CREST NEAR 33 FEET BY TUESDAY
MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TUESDAY
EVENING.
* AT 33 FEET SYLVAN AVENUE NORTH OF THE COMMERCE ST GAGE STARTS TO
FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 32.9 FEET ON FEB 9 2010.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME TUE WED THU FRI
TRINITY RIVER
DALLAS 30 26.2 MON 03 PM 32.7 27.8 23.9 23.0
$$3 follow-up statements
368
WGUS84 KFWD 030126
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT MON MAY 2 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC113-031326-
/O.EXT.KFWD.FL.W.0004.000000T0000Z-110504T1026Z/
/DALT2.1.ER.110503T0125Z.110503T0600Z.110503T2226Z.NO/
826 PM CDT MON MAY 2 2011
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER AT DALLAS.
* AT 800 PM MONDAY THE STAGE WAS 29.70 FEET.
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY
MONDAY EVENING AND CREST NEAR 33 FEET BY TUESDAY AFTER MIDNIGHT.
THE RIVER SHOULD FALL BELOW FLOOD STAGE BY LATE TUESDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME TUE WED THU FRI
TRINITY RIVER
DALLAS 30 29.7 MON 08 PM 29.4 23.7 22.2 21.8
$$308
WGUS84 KFWD 031435
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
935 AM CDT TUE MAY 3 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
EAST FORK TRINITY RIVER AT MCKINNEY AFFECTING COLLIN COUNTY
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC085-040235-
/O.EXT.KFWD.FL.W.0003.000000T0000Z-110504T0627Z/
/MCKT2.1.ER.110502T1632Z.110503T0830Z.110503T1827Z.NO/
935 AM CDT TUE MAY 3 2011
THE FLOOD WARNING CONTINUES FOR
THE EAST FORK TRINITY RIVER AT MCKINNEY.
* AT 0830 AM TUESDAY THE STAGE WAS 16.66 FEET.
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 16 FEET MINOR OUT OF BANK FLOODING WILL BEGIN ALONG THE RIVER.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT
EAST FORK TRINITY RIVER
MCKINNEY 16 16.7 TUE 08 AM 12.7 9.9 8.4 7.9
$$
TXC113-040235-
/O.EXT.KFWD.FL.W.0004.000000T0000Z-110504T0547Z/
/DALT2.1.ER.110503T0125Z.110503T1200Z.110503T1747Z.NO/
935 AM CDT TUE MAY 3 2011
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER AT DALLAS.
* AT 0900 AM TUESDAY THE STAGE WAS 31.88 FEET.
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END TUESDAY
AFTERNOON.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND
FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT
TRINITY RIVER
DALLAS 30 31.9 TUE 09 AM 16.8 12.2 12.2 12.2
$$405
WGUS84 KFWD 040114
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
814 PM CDT TUE MAY 3 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREA IN TEXAS...
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC113-040144-
/O.CAN.KFWD.FL.W.0004.000000T0000Z-110504T0547Z/
/DALT2.1.ER.110503T0125Z.110503T1200Z.110503T2134Z.NO/
814 PM CDT TUE MAY 3 2011
THE FLOOD WARNING IS CANCELLED FOR THE TRINITY RIVER AT DALLAS.
* AT 800 PM TUESDAY THE STAGE WAS 28.04 FEET.
* FLOOD STAGE IS 30 FEET.
* FELL BELOW FLOOD STAGE AT 5 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 21 FEET BY
THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME WED THU FRI SAT
TRINITY RIVER
DALLAS 30 28.0 TUE 08 PM 21.0 20.3 19.7 19.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 2, 2:41 PM CDT, 34 minutes earlier.
Area forecast discussion, May 2, 2:41 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT MON MAY 2 2011 .DISCUSSION... COLD FRONT EXTENDS FROM THE MID-ATLANTIC STATES SOUTHWESTWARD TO THE TEXAS GULF COAST. RAIN AND OCCASIONAL THUNDERSTORMS CONTINUE ACROSS MUCH OF NORTH TEXAS DUE TO PERSISTENT OVERRUNNING OF THE FRONTAL LAYER ASSOCIATED WITH THE APPROACH OF A LARGE-SCALE MID AND UPPER LEVEL TROUGH. TROUGH AXIS STRETCHES FROM THE CENTRAL PLAINS SOUTHWARD INTO WEST-CENTRAL TEXAS. AS THE SYSTEM WORKS ITS WAY EAST ACROSS THE STATE...PRECIPITATION WILL COME TO AN END FROM WEST TO EAST TONIGHT WITH DRY CONDITIONS EXPECTED AREA WIDE TOMORROW. THE GOOD NEWS IS THAT THUNDERSTORM INTENSITY HAS DECREASED SIGNIFICANTLY SINCE LAST NIGHT WITH ONLY A FEW REPORTS OF SMALL HAIL THIS MORNING. MAIN ISSUE TODAY HAS BEEN MINOR STREET FLOODING DUE TO 24 HOUR RAINFALL TOTALS IN THE 2 TO 4 INCH RANGE FROM THE DALLAS-FORT WORTH AREA NORTHWARD TO THE RED RIVER. HIGHEST TOTALS BETWEEN NOW AND SUNSET SHOULD OCCUR OVER NORTHEASTERN-MOST COUNTIES...WITH ANOTHER INCH POSSIBLE BEFORE ACTIVITY COMES TO AN END TONIGHT. HIGH PRESSURE BUILDS IN TOMORROW BRINGING MOSTLY SUNNY SKIES AND TEMPERATURES WARMING TO AROUND 70 BY AFTERNOON. TEMPERATURES WILL CONTINUE TO WARM...REACHING AT OR JUST ABOVE NORMAL READINGS BY THE END OF THE WORKWEEK. RETURN-FLOW BECOMES ESTABLISHED OVER THE REGION ON WEDNESDAY AS SURFACE RIDGE MOVES EAST OF THE AREA AND NEXT FRONT DEVELOPS OVER THE PLAINS STATES. THIS FRONT WILL APPROACH THE AREA FROM THE NORTHWEST THIS WEEKEND. AT THIS TIME UPPER LEVEL SUPPORT LOOKS POOR AND MOISTURE LEVELS LOOK FAR TOO LOW FOR SIGNIFICANT PRECIPITATION TO RESULT FROM THE SYSTEM...SO WILL LEAVE POPS BELOW 20 PERCENT IN THE EXTENDED AND MONITOR FUTURE MODEL TRENDS FOR ANY POSSIBLE CHANGES. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 42 72 49 77 54 / 20 0 0 5 0 WACO, TX 39 70 41 77 51 / 20 0 0 5 0 PARIS, TX 41 64 44 72 50 / 40 5 0 5 0 DENTON, TX 38 70 43 78 51 / 20 0 0 5 0 MCKINNEY, TX 42 69 43 76 49 / 20 0 0 5 0 DALLAS, TX 44 70 50 76 55 / 20 0 0 5 0 TERRELL, TX 41 67 43 76 51 / 20 0 0 5 0 CORSICANA, TX 42 67 44 76 52 / 20 0 0 5 0 TEMPLE, TX 40 71 41 76 50 / 20 0 0 5 0 MINERAL WELLS, TX 38 70 42 75 49 / 20 0 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/30
Hazardous weather outlook, May 2, 3:58 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 358 AM CDT MON MAY 2 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 358 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS MUCH OF NORTH TEXAS TODAY...WITH THE HIGHEST CHANCES NORTH OF A KILLEEN TO ATHENS LINE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD AND THIS MAY LEAD TO MINOR FLOODING OF LOW-LYING ROADWAYS AND CREEKS. SOME OF THE STORMS MAY CONTAIN SMALL HAIL...ESPECIALLY BEFORE 7AM...WHEN INSTABILITY LEVELS WILL BE HIGHEST. THUNDERSTORM CHANCES WILL END THIS EVENING AND OVERNIGHT FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS...MAINLY IN THE EARLY MORNING HOURS. 85/NH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:03 PM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| May 1, 10:08 PM CDT | Special Weather Statement | FWD | Collin | 37 min |
| May 1, 10:18 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| May 1, 10:36 PM CDT | Special Weather Statement | FWD | Hood, Johnson, Somervell | 54 min |
| May 1, 10:39 PM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| May 1, 10:43 PM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| May 1, 11:02 PM CDT | Special Weather Statement | FWD | Collin | 58 min |
| May 1, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 66 min |
| May 2, 12:04 AM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| May 2, 12:06 AM CDT | Special Weather Statement | FWD | Erath | 24 min |
| May 2, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 60 min |
| May 2, 12:23 AM CDT | Special Weather Statement | FWD | Hamilton | 22 min |
| May 2, 12:27 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 47 min |
| May 2, 12:32 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood | 43 min |
| May 2, 12:35 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 55 min |
| May 2, 12:42 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 48 min |
| May 2, 12:49 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 20 min |
| May 2, 1:03 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 57 min |
| May 2, 1:11 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 64 min |
| May 2, 1:15 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 54 min |
| May 2, 1:22 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 53 min |
| May 2, 1:30 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 60 min |
| May 2, 1:36 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hood, Somervell | 54 min |
| May 2, 1:47 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Lampasas, Mills | 58 min |
| May 2, 1:53 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Rockwall | 67 min |
| May 2, 2:06 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Tarrant, Wise | 54 min |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 33 min |
| May 2, 3:28 AM CDT | Special Weather Statement | FWD | Bosque | 32 min |
| May 2, 3:55 AM CDT | Special Weather Statement | FWD | Hamilton | 35 min |
| May 2, 4:02 AM CDT | Special Weather Statement | FWD | Bosque | 28 min |
| May 2, 4:32 AM CDT | Special Weather Statement | FWD | Hill | 28 min |
| May 2, 5:02 AM CDT | Special Weather Statement | FWD | Coryell | 28 min |
| May 2, 5:47 AM CDT | Special Weather Statement | FWD | Hill | 28 min |
| May 2, 7:45 AM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| May 2, 9:20 AM CDT | Areal Flood Advisory | FWD | Collin, Cooke, Dallas, Denton, Fannin, Grayson and 1 more | 3 hr |
| May 2, 12:14 PM CDT | Areal Flood Advisory | FWD | Collin, Cooke, Dallas, Denton, Fannin, Grayson and 1 more | 2 hr |
| May 2, 12:40 PM CDT | River Flood Warning | FWD | Collin | 26 hr |
| May 2, 2:17 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Delta, Denton, Fannin, Grayson and 5 more | 4 hr |
Nearby
River Flood Warnings in Texas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.